MAUDE Adverse Event Report: COVIDIEN CONTAINER SHARPS RED SLIDE LID DISP 18GL; CONTAINER, SHARPS

COVIDIEN CONTAINER SHARPS RED SLIDE LID DISP 18GL; CONTAINER, SHARPS
Model Number 8938
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the container was cracked.There was no patient injury.
 
Additional Manufacturer Narrative
A device history record could not be reviewed because a lot number could not be provided by the customer.Two photographs were submitted for evaluation however an actual sample was not returned.The photographs confirmed that the containers are cracked.The potential root cause for a cracked container is due to damage that can occur during shipping and handling due to external stress/forces after manufacture or the container cracked due to a sharp impact during use.Based on the existing controls, and the complaint history review, additional correction or containment activities are not warranted at this time.Product is routinely examined to ensure it meets all acceptance quality limits.All lots are statistically sampled and inspected for defects prior to release.A lot cannot be released unless it meets all acceptance requirements.

Brand Name
CONTAINER SHARPS RED SLIDE LID DISP 18GL
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9792897
Report Number1424643-2020-00571
Device Sequence Number3331894
Product Code MMK
UDI-Device Identifier40884521022233
UDI-Public40884521022233
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8938
Device Catalogue Number8938
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/22/2020
Patient Sequence Number1